Florida, 2020Flash Flood and Flood in Florida, August 3 to 4, 2020
August 3 to 4, 2020 · NWS JAX · 18 events in 2 counties and zones
Several low level boundaries were across the local forecast area including a wake trough axis post-Isaias across south Georgia and an outflow boundary stalled near the I-95 corridor of NE FL. 4 degC), scattered strong to severe storms developed along and near the boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several low level boundaries were across the local forecast area including a wake trough axis post-Isaias across south Georgia and an outflow boundary stalled near the I-95 corridor of NE FL. With daytime heating, high moisture content (PWAT 2 inches) and steeper mid level lapse rates (MU 7.4 degC), scattered strong to severe storms developed along and near the boundaries. Hazards included downbursts and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 3, 7:49 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 3, 7:49 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
849 PM EDT Mon Aug 3 2020
.UPDATE...
Hurricane Isaias has progressed northward towards the Carolinas
with bands of showers with embedded thunderstorms moving from
west to east across southeast Georgia and portions of northeast
Florida in the storms wake. Conditions will be clearing overnight
and into Wednesday morning as the storms weaken and move east of
the coastline. Overnight low temperatures will be in the lower to
mid 70s over inland areas and in the mid to upper 70s along the
coastline.
&&
.PREV DISCUSSION [804 PM EDT]...
.Near Term.../through Tonight/...
Isaias will continue to track to the north northeast of the
forecast area this afternoon. Bands will continue to move onshore
around the system. With diurnal heating over land, especially
inland, convection will strengthen as these bands move through.
With loss of day time heating, convection will dissipate into the
overnight.
Low temperatures will run a little above normal Tonight.
.Short Term.../Tuesday through Friday/...
A trough of low pressure will extend across the southeastern US
Tuesday, as high pressure builds well to the east. The resultant
surface flow will be from the south which will increase moisture
across the region. The combination of the trough, sea breeze
boundary convergence, along with the a moist airmass will provide
for scattered to numerous convection Tuesday, mainly in the
afternoon hours. With loss of day time heating activity will
dissipate into Tuesday night. A similar pattern is expected for
Wednesday, but the trough will be weaker. The region will be
between high pressure to the east northeast and a trough to the
northwest Thursday into Friday. The continued south flow will keep
moisture across the region late in the week with mainly diurnally
driven scattered to numerous storms expected.
Temperatures will trend a little above normal this period.
.Long Term.../Friday night through Monday/...
A fairly persistent pattern with high pressure to the east and a
trough of low pressure to the northwest. This will lead to a
continued moist flow, with above normal precipitation chances.
Temperatures will trend near to a little above normal this period.
.AVIATION...
[Through 00Z Wednesday]
Hurricane Isaias has moved northward outside of the region with
trailing bands of scattered showers with a potential for isolated
thunderstorms moving across the forecast area in the afternoon and
evening hours before clearing out early in the morning. IFR
conditions possible tomorrow with diurnal storm developments in
the afternoon on Wednesday. Mild winds will shift about to become
more out of the S-SW by tomorrow.
.Marine...
Isaias will continue to track to the north northeast of the
region this evening, with conditions improving through the night.
The region will be between high pressure toward the east, and a
trough across the southeastern US for the rest of the week.
Rip Currents: SE GA: High Risk Today, Moderate Tuesday
NE FL: High Risk Today, Moderate Tuesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 94 73 95 74 / 30 50 10 50 10
SSI 78 91 78 91 78 / 20 30 20 40 20
JAX 76 96 75 94 75 / 30 40 10 50 10
SGJ 76 93 75 91 75 / 40 40 10 50 20
GNV 76 96 74 93 74 / 20 50 10 60 10
OCF 76 94 75 92 74 / 20 50 20 60 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT Tuesday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk until 2 AM EDT Tuesday for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory until 11 PM EDT this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Small Craft Advisory until 10 PM EDT this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Special weather statement, Aug 3, 8:09 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
909 PM EDT Mon Aug 3 2020
GAZ135-136-040200-
Appling GA-Wayne GA-
909 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE AND SOUTHEASTERN
APPLING COUNTIES UNTIL 1000 PM EDT...
* At 908 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Odum, or 9 miles southeast of
Surrency, moving east at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jesup, Gardi, Odum and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3173 8191 3171 8188 3167 8185 3165 8181
3166 8181 3164 8179 3163 8179 3163 8177
3161 8177 3161 8175 3160 8175 3161 8174
3158 8170 3155 8169 3155 8167 3146 8168
3158 8223 3174 8217
TIME...MOT...LOC 0108Z 280DEG 25KT 3165 8206
KBSpecial weather statement, Aug 3, 8:52 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
952 PM EDT Mon Aug 3 2020
GAZ136-153-040230-
Inland Glynn GA-Wayne GA-
952 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 1030 PM EDT...
* At 951 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Gardi, moving southeast at 30
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Gardi, Everett and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3127 8157 3149 8187 3160 8172 3158 8170
3156 8170 3154 8168 3154 8167 3149 8164
3148 8162 3147 8161 3145 8163 3144 8161
3143 8161 3139 8157 3138 8155 3138 8154
3135 8150
TIME...MOT...LOC 0151Z 298DEG 26KT 3149 8175
KBSpecial weather statement, Aug 3, 10:15 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1115 PM EDT Mon Aug 3 2020
GAZ153-154-165-166-040330-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
1115 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN AND
SOUTHEASTERN GLYNN COUNTIES UNTIL 1130 PM EDT...
* At 1115 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Sea Island, or over St. Simons
Island, moving east at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
Sea Island, Jekyll Island and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3121 8124 3118 8127 3110 8137 3101 8138
3098 8140 3104 8176 3128 8139 3128 8138
3129 8138 3130 8137 3130 8134 3131 8134
3130 8133 3128 8132 3128 8126 3127 8122
TIME...MOT...LOC 0315Z 284DEG 23KT 3114 8136
NELSONEvent by event
9 hail, 6 heavy rain, 1 flood, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Heavy Rain, Duval
- When
- August 3, 11:00 PM EST to August 4, 8:00 PM EST
- Where
- Duval County, 1.83 mi SW of Cambon
- Reported by
- Public
- Coordinates
- 30.310, -81.820
Daily rainfall total of 4.79 inches was measured at a rain gauge. Most occurred with evening thunderstorms.
Heavy Rain, Duval
- When
- August 3, 11:00 PM EST to August 4, 9:00 PM EST
- Where
- Duval County, 0.6 mi E of Otis
- Reported by
- Public
- Coordinates
- 30.300, -81.870
A public rain gauge measured a total of 3.87 inches. Most rain occurred during evening thunderstorms.
Heavy Rain, Duval
- When
- August 3, 11:00 PM EST to August 4, 9:00 PM EST
- Where
- Duval County, 2.16 mi NNW of Cambon
- Reported by
- Public
- Coordinates
- 30.360, -81.810
A public rain gauge measured a daily total of 4.12 inches of rain. Most occurred in the evening with thunderstorms.
Heavy Rain, Putnam
- When
- August 3, 11:00 PM EST to August 4, 7:00 PM EST
- Where
- Putnam County, 1.83 mi NE of Fruitland
- Reported by
- Public
- Coordinates
- 29.440, -81.630
A public rain gauge measured a daily rain total of 2.65 inches. Most occurred with afternoon and evening thunderstorms.
Heavy Rain, Duval
- When
- August 4, 6:00 PM EST to 7:30 PM EST
- Where
- Duval County, 1.83 mi SW of Cambon
- Reported by
- Mesonet
- Coordinates
- 30.310, -81.820
A private weather station along Crystal Springs East measured 4.66 inches of rainfall in about 90 minutes.
Hail, Duval
- When
- August 4, 6:17 PM EST
- Where
- Duval County, 0.69 mi N of Marietta
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.330, -81.780
Nickel size hail was observed.
Hail, Duval
- When
- August 4, 6:25 PM EST
- Where
- Duval County, 0.91 mi NE of Marietta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.330, -81.770
Quarter size hail was observed in Marietta Subdivision.
Hail, Duval
- When
- August 4, 6:29 PM EST
- Where
- Duval County, 0.6 mi E of Marietta
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 30.320, -81.770
Golf ball hail was observed.
Hail, Duval
- When
- August 4, 6:30 PM EST
- Where
- Duval County, 1.51 mi SSW of Cambon
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.310, -81.810
Golf ball size hail was observed at Westside Chandler Oaks.
Hail, Duval
- When
- August 4, 6:39 PM EST
- Where
- Duval County, 0.6 mi W of Jacksonville Hgts
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.250, -81.790
Penny size hail was reported in Jacksonville Heights.
Hail, Duval
- When
- August 4, 6:40 PM EST
- Where
- Duval County, 0.6 mi W of Herlong Arpt
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 30.280, -81.810
Ping pong ball size hail was observed near Herlong Airfield.
Flood, Duval
- When
- August 4, 6:42 PM EST
- Where
- Duval County, 0.74 mi SSE of Whitehouse to 0.69 mi S of Whitehouse
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -81.845
Street flooding was observed between West Beaver Street and Chaffee Road to I-295.
Hail, Duval
- When
- August 4, 6:42 PM EST
- Where
- Duval County, 0.69 mi S of Whitehouse
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -81.850
Quarter size hail was observed west of Normandy.
Hail, Duval
- When
- August 4, 6:57 PM EST
- Where
- Duval County, 1.83 mi NW of Herlong Arpt
- Measured
- 2 in hail
- Reported by
- Social Media
- Coordinates
- 30.300, -81.820
Two inch size hail was observed near Crystal Springs Road.
Hail, Duval
- When
- August 4, 6:57 PM EST
- Where
- Duval County, 1.19 mi E of Whitehouse
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.320, -81.830
Golf ball size hail was observed in the Paradise Village Subdivision, just north of Beaver Street.
Thunderstorm Wind, Duval
- When
- August 4, 7:10 PM EST
- Where
- Duval County, Aldridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.450, -81.600
A small tree was snapped with numerous tree limbs blown down. Damage occurred to a fence. The time of damage was based on radar.
Heavy Rain, Duval
- When
- August 4, 8:00 PM EST
- Where
- Duval County, 2.76 mi N of Cedar Hills
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -81.730
Rainfall caused a roof to cave in at at Dunkin Donuts along Cassat Avenue. The cost of damage was unknown, but it was estimated for Storm Data.
Flash Flood, Duval
- When
- August 4, 8:50 PM EST
- Where
- Duval County, 2.3 mi SW of Jacksonville to 1.9 mi SW of Jacksonville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.327, -81.698
McCoys creek flooded onto McCoys Creek Blvd. Some of the deepest water was at the King Street intersection.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Storm Surge in South Carolina, August 3 to 4, 20201 death · 1 injured · $100,000 · EF0 · 3 events
- Tropical Storm and Flash Flooding in North Carolina, August 3 to 4, 2020$7.8 million · 70 events
- Tornadoes and Storm Surge in North Carolina, August 3, 2020$1.2 million · EF2 · 7 events
- Rip Current in Illinois, August 3, 20201 death · 1 event
- Wildfire in California, August 3 to 17, 20201 death · 1 event
- Flash Flooding and Hail in Georgia, August 3, 2020$1.1 million · 2.5 in hail · 22 events
- Damaging Winds in Wyoming, August 3, 202011 injured · 56 kt wind · 2 events
- Tornadoes and Tropical Storm in North Carolina, August 3 to 4, 2020EF1 · 26 events
- Heavy Rain in Virginia, August 3 to 4, 202045 events
- Damaging Winds in Virginia, August 3, 2020$34,000 · 50 kt wind · 13 events
- Damaging Winds in New Jersey, August 3, 202065 kt wind · 27 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 3, 202016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904902, 904903, 904904, 904906, 904900, 904891, 904892, 904893, 904894, 904895, 904896, 904890, 904897, 904898, 904899, 904905, 904901, 904889.